Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 596, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Jun 21, 2011, 8:26 PM CDT for Polk County, Scott County, Arkansas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2011, 8:26 PM CDT (01:26 UTC)
- Expired
- Jun 21, 2011, 9:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
Counties Polk County, AR, Scott County, AR
The radar
The Western Arkansas radar (KSRX), 72 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 6:43 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.4 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 965 J/kg
- Mixed-layer CIN
- -327 J/kg
- Mixed-layer LCL
- 964 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
906 WUUS54 KLZK 220126 SVRLZK ARC113-127-220215- /O.NEW.KLZK.SV.W.0596.110622T0126Z-110622T0215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 826 PM CDT TUE JUN 21 2011 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN POLK COUNTY IN WESTERN ARKANSAS... SOUTH CENTRAL SCOTT COUNTY IN WESTERN ARKANSAS... * UNTIL 915 PM CDT * AT 825 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTHEAST OF LAKE MENA...OR 10 MILES NORTHEAST OF MENA...AND MOVING EAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... MENA... LAKE MENA... Y CITY... INK... ACORN... YOCANNA... WOLF PINNACLE... ROUND TOP MTN... POSEY HOLLOW... MILL CREEK REC AREA... LAMB MTN... LAKE WARD... IRONS FORK MTN... IRON FORK LAKE... GOLDSBERRY MTN... FORAN GAP... BRUSHY KNOB... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3476 9394 3459 9394 3457 9426 3475 9427 TIME...MOT...LOC 0126Z 269DEG 15KT 3466 9409 $$ 58
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 6:24 PM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Jun 21, 6:24 PM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 624 PM CDT TUE JUN 21 2011 .AVIATION... ISOLATED TSRA WILL CONTINUE TO DISSIPATE THIS EVENING...ALONG WITH GUSTY WINDS. HAVE ADDED TEMPO GROUP FOR STRATUS DEVELOPMENT AT THE SOUTHERN SITES WHERE RAIN FELL THIS MORNING. ALSO HAVE VCTS DURING THE AFTERNOON HOURS ACROSS THE SOUTH...WHERE CONVECTION COULD SET UP AS COLD FRONT SLOWLY MOVES ACROSS THE STATE WEDNESDAY. && .PREV DISCUSSION... /ISSUED 301 PM CDT TUE JUN 21 2011/ SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT A COLD FRONT WAS ENTERING NORTHWEST ARKANSAS THIS AFTERNOON. THE FRONT WILL SAG INTO CENTRAL SECTIONS OF THE STATE BEFORE STALLING. THE FRONT WILL ACT AS A FOCUS FOR ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS IN THE COMING DAYS. STORMS HAVE HAD DIFFICULTY FORMING AHEAD OF THE FRONT THIS AFTERNOON GIVEN CLOUDS/COOLING SURROUNDING PRECIPITATION THIS MORNING. KEPT ISOLATED STORMS IN THE NORTHWEST HALF OF ARKANSAS OVERNIGHT...WITH A LITTLE BETTER CHANCE FOR RAIN FARTHER SOUTHEAST. COULD HAVE MORE WIDESPREAD PRECIPITATION IN THE SHORT TERM IF MCS HAPPENS TO FORM IN THE CENTRAL/SOUTHERN PLAINS...AND TRACKS ALONG THE FRONT INTO THE REGION. THERE IS AN OUTSIDE CHANCE OF OF THIS HAPPENING IN THE COMING DAYS. OTHERWISE...RAIN WILL REMAIN HIT AND MISS. TEMPERATURES WILL BE CLOSE TO NORMAL TO PERHAPS A LITTLE BELOW NORMAL. LONG TERM...SATURDAY THROUGH TUESDAY LONG TERM BEGINS WITH RIDGE TO THE SW OF AR...AND UPPER TOUGH TO THE NE OVER THE GREAT LAKES REGION. THIS SETUP HAS AR IN NW FLOW ALOFT...WITH TEMPS EXPECTED TO REMAIN NEAR NORMAL THIS COMING WEEKEND IN THIS TYPE OF UPPER FLOW. THIS SETUP ALSO BRINGS INCREASED CHANCES FOR PRECIP AS COMPLEXES OF STORMS DEVELOP TO THE NW AND MOVE SE OVER THE REGION IN THIS NW FLOW ALOFT...AROUND THE PERIPHERY OF THE UPPER LEVEL RIDGE. DO EXPECT THIS SCENARIO THROUGH MUCH OF THE WEEKEND...SO HAVE CONTINUED CHANCE POPS FOR MUCH OF THE CWA. LOOKS LIKE BEST POPS WILL REMAIN ACROSS THE NERN TWO THIRDS OF THE STATE...THOUGH SPECIFICS REGARDING EXACT TIMING OF THESE SYSTEMS IS DIFFICULT TO PIN DOWN THAT FAR OUT. THERE WILL BE SOME POTENTIAL FOR SVR WX AS WELL. BY EARLY NEXT WEEK...THE UPPER RIDGE IS EXPECTED TO EXPAND BACK TO THE NORTH AND EAST...WITH MUCH OF THE CENTRAL CONUS UNDER THE INFLUENCE OF A STRONG UPPER LEVEL RIDGE. EXPECT TEMPS TO WARM BACK ABOVE NORMAL...WITH HOTTEST TEMPS EXPECTED BY THE MIDDLE OF NEXT WEEK. && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...58
Hazardous weather outlook, Jun 21, 8:00 PM CDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE LITTLE ROCK AR 800 PM CDT TUE JUN 21 2011 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-221015- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 800 PM CDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL SLOWLY SAG INTO ARKANSAS TONIGHT...AND DEVELOP SCATTERED SHOWERS AND THUNDERSTORMS. A FEW ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY CONCERNS. THE THREAT OF SEVERE STORMS IS EXPECTED TO LOWER AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ONCE THE COLD FRONT MOVES INTO THE STATE IT WILL MEANDER ABOUT ARKANSAS THROUGH THE END OF THE WEEK. THIS WILL ACT AS A TRIGGERING MECHANISM FOR MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS EACH DAY. THE OVERALL THREAT FOR ANY SEVERE STORMS WILL BE QUITE LOW...WITH ONLY AN ISOLATED PULSE STRONG TO SEVERE STORM POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT DUE TO THE LIMITED POTENTIAL FOR SEVERE STORMS. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 59
In the hours before
Special weather statement, Jun 21, 6:37 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
637 PM CDT TUE JUN 21 2011
ARZ037-220020-
SCOTT AR-
637 PM CDT TUE JUN 21 2011
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SCOTT COUNTY UNTIL 715 PM
CDT...
AT 635 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WEEKS...OR 9 MILES SOUTH OF HARTFORD. THIS
STORM WAS NEARLY STATIONARY.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
OLIVER... MORGAN SPRINGS... LAKE HINKLE...
BEAUCHAMP... CAUTHRON... BATES...
WEEKS... WALKER MTN...
LITTLE PINES REC AREA... GIPSON...
COALDALE... BRAWLEY...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3495 9439 3496 9437 3496 9431 3497 9428
3497 9424 3499 9423 3499 9420 3479 9424
3481 9446 3492 9446
TIME...MOT...LOC 2337Z 280DEG 2KT 3489 9440
58The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:29 PM CDT | Severe Thunderstorm Warning | LZK | Scott | 46 min |
| Jun 21, 7:31 PM CDT | Flash Flood Warning | LZK | Scott | 3 hr |
| Jun 21, 8:48 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Polk, Scott | 42 min |
| Jun 21, 10:27 PM CDT | Flash Flood Warning | LZK | Scott | 3 hr |
| Jun 22, 11:08 AM CDT | River Flood Advisory | LZK | Arkansas, Monroe | 36 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.